About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2011 (2011), Article ID 285040, 15 pages
http://dx.doi.org/10.1155/2011/285040
Research Article

The Local Strong and Weak Solutions for a Nonlinear Dissipative Camassa-Holm Equation

Department of Applied Mathematics, Southwestern University of Finance and Economics, Chengdu, 610074, China

Received 17 January 2011; Revised 3 August 2011; Accepted 8 August 2011

Academic Editor: Yuri V. Rogovchenko

Copyright © 2011 Shaoyong Lai. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Camassa and D. D. Holm, “An integrable shallow water equation with peaked solitons,” Physical Review Letters, vol. 71, no. 11, pp. 1661–1664, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. A. Constantin and D. Lannes, “The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations,” Archive for Rational Mechanics and Analysis, vol. 192, no. 1, pp. 165–186, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. R. S. Johnson, “Camassa-Holm, Korteweg-de Vries and related models for water waves,” Journal of Fluid Mechanics, vol. 455, no. 1, pp. 63–82, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. R. S. Johnson, “The Camassa-Holm equation for water waves moving over a shear flow,” Fluid Dynamics Research, vol. 33, no. 1-2, pp. 97–111, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. H.-H. Dai, “Model equations for nonlinear dispersive waves in a compressible Mooney-Rivlin rod,” Acta Mechanica, vol. 127, no. 1–4, pp. 193–207, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A. Constantin and W. A. Strauss, “Stability of a class of solitary waves in compressible elastic rods,” Physics Letters A, vol. 270, no. 3-4, pp. 140–148, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. M. Lakshmanan, “Integrable nonlinear wave equations and possible connections to tsunami dynamics,” in Tsunami and Nonlinear Waves, A. Kundu, Ed., pp. 31–49, Springer, Berlin, Germany, 2007. View at Publisher · View at Google Scholar
  8. A. Constantin and R. S. Johnson, “Propagation of very long water waves, with vorticity, over variable depth, with applications to tsunamis,” Fluid Dynamics Research, vol. 40, no. 3, pp. 175–211, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. A. Constantin, “The trajectories of particles in Stokes waves,” Inventiones Mathematicae, vol. 166, no. 3, pp. 523–535, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. A. Constantin and J. Escher, “Particle trajectories in solitary water waves,” Bulletin of American Mathematical Society, vol. 44, no. 3, pp. 423–431, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. A. Constantin and W. A. Strauss, “Stability of peakons,” Communications on Pure and Applied Mathematics, vol. 53, no. 5, pp. 603–610, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. A. Constantin and H. P. McKean, “A shallow water equation on the circle,” Communications on Pure and Applied Mathematics, vol. 52, no. 8, pp. 949–982, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. A. Constantin, “On the inverse spectral problem for the Camassa-Holm equation,” Journal of Functional Analysis, vol. 155, no. 2, pp. 352–363, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. A. Constantin, V. S. Gerdjikov, and R. I. Ivanov, “Inverse scattering transform for the Camassa-Holm equation,” Inverse Problems, vol. 22, no. 6, pp. 2197–2207, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. H. P. McKean, “Integrable systems and algebraic curves,” in Global Analysis, vol. 755 of Lecture Notes in Mathematics, pp. 83–200, Springer, Berlin, Germany, 1979. View at Zentralblatt MATH
  16. A. Constantin and B. Kolev, “Geodesic flow on the diffeomorphism group of the circle,” Commentarii Mathematici Helvetici, vol. 78, no. 4, pp. 787–804, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. G. Misiołek, “A shallow water equation as a geodesic flow on the Bott-Virasoro group,” Journal of Geometry and Physics, vol. 24, no. 3, pp. 203–208, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. Z. Xin and P. Zhang, “On the weak solutions to a shallow water equation,” Communications on Pure and Applied Mathematics, vol. 53, no. 11, pp. 1411–1433, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. Z. Xin and P. Zhang, “On the uniqueness and large time behavior of the weak solutions to a shallow water equation,” Communications in Partial Differential Equations, vol. 27, no. 9-10, pp. 1815–1844, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. G. M. Coclite, H. Holden, and K. H. Karlsen, “Global weak solutions to a generalized hyperelastic-rod wave equation,” SIAM Journal on Mathematical Analysis, vol. 37, no. 4, pp. 1044–1069, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. A. Bressan and A. Constantin, “Global conservative solutions of the Camassa-Holm equation,” Archive for Rational Mechanics and Analysis, vol. 183, no. 2, pp. 215–239, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. A. Bressan and A. Constantin, “Global dissipative solutions of the Camassa-Holm equation,” Analysis and Applications, vol. 5, no. 1, pp. 1–27, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. H. Holden and X. Raynaud, “Dissipative solutions for the Camassa-Holm equation,” Discrete and Continuous Dynamical Systems A, vol. 24, no. 4, pp. 1047–1112, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. H. Holden and X. Raynaud, “Global conservative solutions of the Camassa-Holm equation—a Lagrangian point of view,” Communications in Partial Differential Equations, vol. 32, no. 10–12, pp. 1511–1549, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. Y. A. Li and P. J. Olver, “Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation,” Journal of Differential Equations, vol. 162, no. 1, pp. 27–63, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. A. Constantin and J. Escher, “Wave breaking for nonlinear nonlocal shallow water equations,” Acta Mathematica, vol. 181, no. 2, pp. 229–243, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. R. Beals, D. H. Sattinger, and J. Szmigielski, “Multi-peakons and a theorem of Stieltjes,” Inverse Problems, vol. 15, no. 1, pp. L1–L4, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. D. Henry, “Persistence properties for a family of nonlinear partial differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 4, pp. 1565–1573, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. G. Rodríguez-Blanco, “On the Cauchy problem for the Camassa-Holm equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 46, no. 3, pp. 309–327, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. Z. Yin, “On the blow-up scenario for the generalized Camassa-Holm equation,” Communications in Partial Differential Equations, vol. 29, no. 5-6, pp. 867–877, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. Z. Yin, “On the Cauchy problem for an integrable equation with peakon solutions,” Illinois Journal of Mathematics, vol. 47, no. 3, pp. 649–666, 2003. View at Zentralblatt MATH
  32. Y. Zhou, “Wave breaking for a periodic shallow water equation,” Journal of Mathematical Analysis and Applications, vol. 290, no. 2, pp. 591–604, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. S. Lai and Y. Wu, “The local well-posedness and existence of weak solutions for a generalized Camassa-Holm equation,” Journal of Differential Equations, vol. 248, no. 8, pp. 2038–2063, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. S. Wu and Z. Yin, “Global existence and blow-up phenomena for the weakly dissipative Camassa-Holm equation,” Journal of Differential Equations, vol. 246, no. 11, pp. 4309–4321, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. T. Kato, “Quasi-linear equations of evolution, with applications to partial differential equations,” in Spectral Theory and Differential Equations, vol. 448 of Lecture Notes in Mathematics, pp. 25–70, Springer, Berlin, Germany, 1975. View at Zentralblatt MATH
  36. T. Kato and G. Ponce, “Commutator estimates and the Euler and Navier-Stokes equations,” Communications on Pure and Applied Mathematics, vol. 41, no. 7, pp. 891–907, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. W. Walter, Differential and Integral Inequalities, vol. 55 of Ergebnisse der Mathematik und Ihrer Grenzgebiete, Springer, New York, NY, USA, 1970.